Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JohnO1997

Accutane Worsened Acne

Recommended Posts

So i started accutane at 40mg per day and actually noticed improvement almost right away. Did that for a month but then my acne kind of went back to normal mid month to near the end of the first month which was very discouraging. I went to the derm and he upped my doage to 80mg a day due to my weight etc. I didnt notice much side effects on 40mg a day besides dry lips. When i started taking 80mg my derm said that i should start to see improvement. I am seeing the complete opposite. My face/acne is more red than ever. I have at least 5 new zits everyday i wake up. And my acne has just doubled since i upped the dosage. Only thing that cleared are the blackheads on my nose. Still have deep blackheads on my forehead though. Not only that but i now have quite painful acne bumps all over my jawline. I lift my head and i have tons of acne there now. I have definitely been exoeriencing most of the side effects. Im very afraid now because im about to start month 3 and i have to do bloodwork this month and i believe he is upping my dosage to 120mg a day. He said it was supposed to get better and its just awful. And i dont know what to do now. Any advice would be greatly GREATLY appreciated 

Link to comment
Share on other sites

you're just gonna have to stick it out… I my acne got better the first month then awful for month two and three and then I went like all of month 4 5 and 6 with like 3 actives total. Finishing in a week but ya it can be really discouraging in the begging/middle. 

Link to comment
Share on other sites

Its called the initial breakout/purge. Accutane is working to remove every single clogged pore on your face, afterwards you'll be completely clear.

Link to comment
Share on other sites

20 hours ago, Tretinoin said:

Its called the initial breakout/purge. Accutane is working to remove every single clogged pore on your face, afterwards you'll be completely clear.

how long does that usually last? Cause then this breakout has been going on for like a month now
Link to comment
Share on other sites

i am currently in the beginning stages of my 2nd month. i had mild but persistent acne and i had light therapy and facials to remedy it. when i started accutane it first got better but starting day 16 i was having really bad acne like i categorised it as moderate bordering severe. i am on day 33 and my skin is still purging. it can make you feel sad and affect your social life but hey i know i am still pretty lol so in  time i will get my revenge back lol i am hoping by day 45 but we will see. patience is a virtue with accutane :)

if you find them annoying to go out on public just put hydrocolloid patches on them or nexcare patches :)

Edited by pinkpeppermint
Link to comment
Share on other sites

On 4/25/2016 at 8:07 PM, JohnO1997 said:

So i started accutane at 40mg per day and actually noticed improvement almost right away. Did that for a month but then my acne kind of went back to normal mid month to near the end of the first month which was very discouraging. I went to the derm and he upped my doage to 80mg a day due to my weight etc. I didnt notice much side effects on 40mg a day besides dry lips. When i started taking 80mg my derm said that i should start to see improvement. I am seeing the complete opposite. My face/acne is more red than ever. I have at least 5 new zits everyday i wake up. And my acne has just doubled since i upped the dosage. Only thing that cleared are the blackheads on my nose. Still have deep blackheads on my forehead though. Not only that but i now have quite painful acne bumps all over my jawline. I lift my head and i have tons of acne there now. I have definitely been exoeriencing most of the side effects. Im very afraid now because im about to start month 3 and i have to do bloodwork this month and i believe he is upping my dosage to 120mg a day. He said it was supposed to get better and its just awful. And i dont know what to do now. Any advice would be greatly GREATLY appreciated 

My advice is to stick to a low dose - 120 is too high. I wouldn't go above 40mg because the long term side effects of accutane can be long term and permanent. Do lot's of research. I also suggest you look at "Repairing long term side effects of accutane"

I personally will never trust doctors again.
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×